Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 94, NWS La Crosse, WI

May 17, 20176 counties in Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 17, 2017, 7:31 PM CDT for 6 counties in Wisconsin. It was in force for 61 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2017, 7:31 PM CDT (00:31 UTC)
Expired
May 17, 2017, 8:32 PM CDT
In force
61 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Crawford County, WI, Grant County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 53 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 7:43 PM CDTTSTM WND GST 51Mount Sterling, WI
May 17, 7:45 PM CDTTSTM WND DMG4 Nw Port Andrew, WITREES AND POWER LINES DOWN WITH POWER OUTAGES.
May 17, 7:45 PM CDTTSTM WND DMGExcelsior, WITREES AND POWER LINES DOWN WITH POWER OUTAGES
May 17, 7:45 PM CDTTSTM WND DMGWest Prairie, WIBARN BLOWN OFF FOUNDATION AND CRUMBLED. TIME WAS RADAR ESTIMATED.
May 17, 7:46 PM CDTTSTM WND GST 47De Soto, WI
May 17, 7:51 PM CDTTSTM WND DMGReadstown, WITREES BLOWN DOWN ALONG SOUTH AND SOUTHEAST PART OF COUNTY
May 17, 7:51 PM CDTTSTM WND DMGReadstown, WITREES BLOWN DOWN ALONG SOUTH AND SOUTHEAST PART OF COUNTY.
May 17, 7:59 PM CDTTSTM WND GST 425 S Viroqua, WI
May 17, 8:04 PM CDTTSTM WND GST 571 Ssw Gotham, WI
May 17, 8:04 PM CDTTSTM WND GST 57Gotham, WI
May 17, 8:15 PM CDTTSTM WND GST 65Viola, WI
May 17, 8:15 PM CDTTSTM WND GST 65Viola, WI
May 17, 8:16 PM CDTTSTM WND GST 654 N Yuba, WI
May 17, 8:18 PM CDTTSTM WND DMG3 Ene West Salem, WIUP TO 250 TREES WERE DAMAGED OR UPROOTED. THE TREE DAMAGE STARTED ON THE EAST END OF LAKE NESHONOC AND THEN CONTINUED TO THE NORTHEAST FOR 2 MILES. THE GREATEST LOSS OF TREES WERE NEAR LAKE NESHONOC. THREE FARMS WERE AFFECTED. IT DESTROYED 1 BARN. ANOTHER BARN
May 17, 8:18 PM CDTTSTM WND DMG3 Ene West Salem, WIUP TO 250 TREES WERE DAMAGED OR UPROOTED. THE TREE DAMAGE STARTED ON THE EAST END OF LAKE NESHONOC AND THEN CONTINUED TO THE NORTHEAST FOR 2 MILES. THE GREATEST LOSS OF TREES WERE NEAR LAKE NESHONOC. THREE FARMS WERE AFFECTED. IT DESTROYED 1 BARN. ANOTHER BARN
May 17, 8:18 PM CDTTSTM WND DMG3 Ene West Salem, WISHED AND TREES BLOWN DOWN.
May 17, 8:20 PM CDTTSTM WND GST 60Melvina, WI
May 17, 8:28 PM CDTTSTM WND GST 45Wilton, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 17, 3:13 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1161 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1502 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted.

121 
WUUS53 KARX 180031
SVRARX
WIC023-043-063-081-103-123-180145-
/O.NEW.KARX.SV.W.0094.170518T0031Z-170518T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
731 PM CDT WED MAY 17 2017

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  La Crosse County in west central Wisconsin...
  Vernon County in southwestern Wisconsin...
  Northeastern Grant County in southwestern Wisconsin...
  Richland County in southwestern Wisconsin...
  Northeastern Crawford County in southwestern Wisconsin...
  Southern Monroe County in west central Wisconsin...

* Until 845 PM CDT

* At 730 PM CDT, severe thunderstorms were located along a line
  extending from Caledonia to Platteville, moving north at 80 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Law enforcement. 75 mph winds were reported at Patch 
           Grove  southwet Wisconsin and 70 mph winds in Glen Haven 
           sconsin between 710 and 720 pm.  

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Severe thunderstorms will be near...
  La Crosse around 745 PM CDT. 
  Onalaska and West Salem around 750 PM CDT. 
  Muscoda around 755 PM CDT. 

Other locations impacted by these severe thunderstorms include
Germantown, Westport, Newton, Excelsior and Medary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows!
 
&&

A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...southeastern Minnesota...and central, southwestern and west
central Wisconsin.

LAT...LON 4345 9123 4352 9122 4368 9127 4407 9116
      4407 9092 4372 9031 4355 9031 4355 9019
      4317 9019 4321 9029 4320 9043 4287 9043
TIME...MOT...LOC 0030Z 202DEG 69KT 4362 9150 4271 9047 

HAIL...<.75IN
WIND...70MPH
 
$$

DAB
6 follow-up statements
620 
WWUS53 KARX 180037
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
737 PM CDT WED MAY 17 2017

WIC023-043-063-081-103-123-180145-
/O.CON.KARX.SV.W.0094.000000T0000Z-170518T0145Z/
La Crosse WI-Vernon WI-Grant WI-Richland WI-Crawford WI-Monroe WI-
737 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR LA CROSSE...VERNON...NORTHEASTERN GRANT...RICHLAND...NORTHEASTERN
CRAWFORD AND SOUTHERN MONROE COUNTIES...

At 735 PM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Houston...to near Boscobel to Cuba
City, moving north at 60 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Law enforcement. In southwest Wisconsin...65-75 mph winds 
         have caused extensive damage to trees and outbuildings. 
         Further north toward the Minnesota-Iowa border...50-60 mph 
         winds have been reported.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

These severe storms will be near...
  Clayton around 750 PM CDT. 
  La Farge around 805 PM CDT. 
  Hillsboro around 815 PM CDT. 

Other locations impacted by these severe thunderstorms include
Germantown, Westport, Newton, Excelsior and Medary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
 
&&

A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...southeastern Minnesota...and central, southwestern and west
central Wisconsin.

LAT...LON 4345 9123 4352 9122 4368 9127 4407 9116
      4407 9092 4372 9031 4355 9031 4355 9019
      4317 9019 4321 9029 4320 9043 4287 9043
TIME...MOT...LOC 0035Z 198DEG 53KT 4385 9153 4315 9076 4261 9042 

HAIL...<.75IN
WIND...70MPH
 
$$

DAB
549 
WWUS53 KARX 180052
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
752 PM CDT WED MAY 17 2017

WIC023-043-063-081-103-123-180145-
/O.CON.KARX.SV.W.0094.000000T0000Z-170518T0145Z/
La Crosse WI-Vernon WI-Grant WI-Richland WI-Crawford WI-Monroe WI-
752 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR LA CROSSE...VERNON...NORTHEASTERN GRANT...RICHLAND...NORTHEASTERN
CRAWFORD AND SOUTHERN MONROE COUNTIES...

At 751 PM CDT, severe thunderstorms were located along a line
extending from near Brownsville to 8 miles west of Richland Center to
near Dodgeville, moving north at 65 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Law enforcement. 45 mph winds were reported in Desoto in 
         Vernon county and 65 mph winds were reported in Eastman in 
         Crawford county at 745 pm. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

These severe storms will be near...
  Richland Center, Stoddard and Coon Valley around 755 PM CDT. 
  La Crosse around 800 PM CDT. 
  West Salem, Onalaska, Bangor and La Farge around 805 PM CDT. 
  Hillsboro around 815 PM CDT. 

Other locations impacted by these severe thunderstorms include
Germantown, Westport, Newton, Excelsior and Medary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
 
&&

A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...southeastern Minnesota...and central, southwestern and west
central Wisconsin.

LAT...LON 4345 9123 4352 9122 4368 9127 4407 9116
      4407 9092 4372 9031 4355 9031 4355 9019
      4317 9019 4321 9029 4320 9043 4287 9043
TIME...MOT...LOC 0051Z 201DEG 58KT 4371 9124 4333 9055 4295 9022 

HAIL...<.75IN
WIND...70MPH
 
$$

DAB
604 
WWUS53 KARX 180110
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
810 PM CDT WED MAY 17 2017

WIC023-043-180118-
/O.CAN.KARX.SV.W.0094.000000T0000Z-170518T0145Z/
Grant WI-Crawford WI-
810 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANT AND
NORTHEASTERN CRAWFORD COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 1100 PM CDT for southeastern
Minnesota...and central, southwestern and west central Wisconsin.

LAT...LON 4356 9101 4368 9127 4407 9116 4407 9092
      4372 9031 4355 9031 4355 9019 4317 9019
      4321 9029 4320 9043 4338 9047
TIME...MOT...LOC 0108Z 206DEG 50KT 4392 9107 4354 9038 4316 9005 

$$

WIC063-081-103-123-180145-
/O.CON.KARX.SV.W.0094.000000T0000Z-170518T0145Z/
La Crosse WI-Vernon WI-Richland WI-Monroe WI-
810 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR LA CROSSE...VERNON...RICHLAND AND SOUTHERN MONROE COUNTIES...

At 808 PM CDT, severe thunderstorms were located along a line
extending from West Salem to 8 miles south of Hillsboro to Spring
Green, moving northeast at 60 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Law enforcement. Many power lines and trees are downed in 
         Richland county in southwest Wisconsin. Winds further north 
         toward La Crosse have been measured in the 40-50 mph range. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

These severe storms will be near...
  Sparta and Hillsboro around 815 PM CDT. 

Other locations impacted by these severe thunderstorms include
Germantown, Medary, Springville, Leon and Portland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
 
&&

A tornado watch remains in effect until 1100 PM CDT for southeastern
Minnesota...and central, southwestern and west central Wisconsin.

LAT...LON 4356 9101 4368 9127 4407 9116 4407 9092
      4372 9031 4355 9031 4355 9019 4317 9019
      4321 9029 4320 9043 4338 9047
TIME...MOT...LOC 0108Z 206DEG 50KT 4392 9107 4354 9038 4316 9005 

HAIL...<.75IN
WIND...70MPH
 
$$

DAB
006 
WWUS53 KARX 180116
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
816 PM CDT WED MAY 17 2017

WIC063-180124-
/O.CAN.KARX.SV.W.0094.000000T0000Z-170518T0145Z/
La Crosse WI-
816 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR LA CROSSE COUNTY IS
CANCELLED...

The storms which prompted the warning have weakened. Therefore, the 
warning has been cancelled.

A tornado watch remains in effect until 1100 PM CDT for central,
southwestern and west central Wisconsin.

LAT...LON 4373 9090 4392 9081 4398 9077 4372 9031
      4355 9031 4355 9019 4317 9019 4341 9038
TIME...MOT...LOC 0114Z 213DEG 53KT 4382 9078 4325 8981 

$$

WIC081-103-123-180145-
/O.CON.KARX.SV.W.0094.000000T0000Z-170518T0145Z/
Vernon WI-Richland WI-Monroe WI-
816 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN VERNON...NORTHEASTERN RICHLAND AND SOUTHERN MONROE
COUNTIES...

At 814 PM CDT, severe thunderstorms were located along a line
extending from near Cashton to near Sauk City, moving northeast at 60
mph.

HAZARD...70 mph wind gusts. 

SOURCE...Law enforcement. Many power lines and trees are downed in 
         Richland county in southwest Wisconsin. Winds further north 
         toward Viroqua and La Crosse have been measured in the 40-
         50 mph range. 
         

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

these severe thunderstorms will remain over mainly rural areas of
northeastern Vernon...northeastern Richland and southern Monroe
Counties, including the following locations: Germantown, Leon,
Portland, Lone Rock and Rockbridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION.  SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
 
&&

A tornado watch remains in effect until 1100 PM CDT for central,
southwestern and west central Wisconsin.

LAT...LON 4373 9090 4392 9081 4398 9077 4372 9031
      4355 9031 4355 9019 4317 9019 4341 9038
TIME...MOT...LOC 0114Z 213DEG 53KT 4382 9078 4325 8981 

HAIL...<.75IN
WIND...70MPH
 
$$

DAB
316 
WWUS53 KARX 180123
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
823 PM CDT WED MAY 17 2017

WIC103-180133-
/O.CAN.KARX.SV.W.0094.000000T0000Z-170518T0145Z/
Richland WI-
823 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RICHLAND COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 1100 PM CDT for central,
southwestern and west central Wisconsin.

LAT...LON 4362 9040 4380 9081 4392 9081 4398 9077
      4372 9031 4355 9031
TIME...MOT...LOC 0123Z 202DEG 69KT 4397 9070 4340 8973 

$$

WIC081-123-180145-
/O.CON.KARX.SV.W.0094.000000T0000Z-170518T0145Z/
Vernon WI-Monroe WI-
823 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN VERNON AND SOUTHEASTERN MONROE COUNTIES...

At 823 PM CDT, severe thunderstorms were located along a line
extending from near Fort Mc Coy to near Baraboo, moving north at 80
mph.

HAZARD...70 mph wind gusts. 

SOURCE...Law enforcement. Trees damage has been reported in 
         Hillsboro and winds estimated at 50 to 60 mph in Melvina in 
         Monroe county. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Sparta, Hillsboro, Norwalk, Ontario, Wilton, Melvina, Wildcat
Mountain State Park, Trippville, Hoffman Corners, Oil City, St Marys,
Farmers Valley, Bartons Corners, Mount Tabor, Dilly, I 90 Exit 28 and
Benders Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
 
&&

A tornado watch remains in effect until 1100 PM CDT for central,
southwestern and west central Wisconsin.

LAT...LON 4362 9040 4380 9081 4392 9081 4398 9077
      4372 9031 4355 9031
TIME...MOT...LOC 0123Z 202DEG 69KT 4397 9070 4340 8973 

HAIL...<.75IN
WIND...70MPH
 
$$

DAB
363 
WWUS53 KARX 180132
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
832 PM CDT WED MAY 17 2017

WIC081-123-180141-
/O.CAN.KARX.SV.W.0094.000000T0000Z-170518T0145Z/
Vernon WI-Monroe WI-
832 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERNON AND
SOUTHEASTERN MONROE COUNTIES IS CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.

However, a severe thunderstorm warning remains in northeast Monroe 
county until 9 pm. 

A tornado watch remains in effect until 1100 PM CDT for central,
southwestern and west central Wisconsin.

LAT...LON 4362 9040 4380 9081 4392 9081 4398 9077
      4372 9031 4355 9031
TIME...MOT...LOC 0130Z 202DEG 69KT 4410 9063 4353 8966 

$$

DAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 6:30 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, May 17, 6:30 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service La Crosse WI
630 PM CDT Wed May 17 2017

.SHORT TERM...(Tonight through Thursday Night)
Issued at 141 PM CDT Wed May 17 2017

Main focus is on severe potential this afternoon into this evening.

Current analysis has surface/mid-level low pressure center over
eastern Nebraska. Radar has some ongoing showers/thunderstorms ahead
of the low moving across portions of southwest into central WI.
Otherwise, temperatures were in the upper 60s to middle 70s with dew
points in the 60s.

Severe threat looks on track for the area this afternoon into this
evening as the low lifts out of Nebraska into southeast MN.
Increasing MuCape/Bulk Shear/Helicity sets up across our area for
the likelihood of supercell thunderstorms capable of large hail,
damaging winds and a few tornadoes. The highest tornado threat looks
to be from northeast IA into southwest in central WI. The highest
severe threat time still looks to be in the 3 to 8 pm time frame.
There will also be the likelihood of some localized heavier rainfall
from the storms with precipitable water values around 1.5 inches.

Look for these storms to exit the area by later this evening but
lingering showers will continue through the night into Thursday on
the backside of the departing low/cyclonic flow aloft. Otherwise,
cooler temperatures will be seen Thursday under clouds and cold
cyclonic flow aloft. Look for highs only in the 50s to middle 60s
along with brisk north winds.

Decreasing cloudiness is expected Thursday night mainly north of I-
90 as high pressure noses in from Canada. Low temperatures are
expected to dip into the middle 30s to lower 40s.

.LONG TERM...(Friday through Wednesday)
Issued at 141 PM CDT Wed May 17 2017

Friday will see a chance of showers mainly southwest of I-94 as a
mid-level trough and push of 850mb moisture transport move in.
Otherwise, still on the cool side with highs only in the 50s.

Low pressure lifts from the Southern Plains into the region Friday
night through Saturday for the likelihood of showers and isolated
thunderstorms. Otherwise, gulf looks wide open with this system for
plenty of available moisture. Look for the bulks of showers to move
out by late Saturday night, with a lingering chance of showers on
Sunday across north central WI. Otherwise, temperatures stay below
normal with highs Saturday and Sunday in the upper 50s to the middle
60s.

Cooler cyclonic flow aloft lingers over the region Monday through
Wednesday for shower chances and temperatures remaining below normal.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 630 PM CDT Wed May 17 2017

Main taf concerns is another round of thunderstorms at both
RST/LSE taf sites this evening...then the potential for IFR/MVFR
conditions after 06z Thursday. First band of showers/storms has
moved into central Wisconsin and second band of showers/storms
pushing into northeast Iowa and southeast Minnesota. This second
band will impact both the taf sites mainly through 01-02z Thursday.
Showers will continue after 06z Thursday...however ceilings will
lower into the IFR/MVFR conditions at both RST/LSE taf sites.

&&

.HYDROLOGY...(This afternoon into Tonight)
Issued at 141 PM CDT Wed May 17 2017

As of late this morning, emergency management and local law
enforcement reported numerous county and township roads closed due
to water over roads and washed out roadways across northern
Trempealeau, northwest Jackson and northeast Buffalo counties. These
were areas where radar estimated 4-6 inches had fallen last night.
As a result, Areal Flood Warnings remain in effect for portions of
northeastern Buffalo and northern Trempealeau/Jackson counties until
midnight tonight. In addition, river flood warnings are also in
effect for the Black River and Trempealeau Rivers. More showers and
thunderstorms are expected this afternoon into tonight across the
forecast area with another 1/2 to locally 2 inches of rainfall
possible. This will keep rivers running higher than usual and could
produce some ponding of water on roadway and lower lying areas, but
flash flooding is not anticipated due to the expected fast-moving
nature of the showers and storms, thereby not being focused over a
certain area for any length of time.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...DAS
LONG TERM....DAS
AVIATION...DTJ
HYDROLOGY....DAS
Hazardous weather outlook, May 17, 3:37 PM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
337 PM CDT Wed May 17 2017

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-182045-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
337 PM CDT Wed May 17 2017

This Hazardous Weather Outlook is for portions of southeast
Minnesota, northeast Iowa, and southwest into central Wisconsin.

.DAY ONE...Rest Of Today and Tonight

Severe thunderstorms are expected through this evening, primarily
before 8 pm. The risks will be isolated tornadoes, damaging winds
and large hail. At this time, the tornado risk looks to be across
portions of southeast Minnesota, northeast Iowa into western and
central Wisconsin. Storms with damaging winds and large hail could
occur across the entire area. Locally heavy rain will be possible
with any storm, however, the storms should be fast moving
limiting the potential for flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Another round of widespread rain looks to spread across the area
Friday into Saturday night, with amounts of 3/4 inch to locally
1 1/2 inches appearing likely.

Isolated thunderstorms are also possible later Friday night and
Saturday. Severe weather is not expected with any of these
storms.

.SPOTTER INFORMATION STATEMENT...

Spotter groups should be prepared for rapid activation into this
evening as these storms will be fast moving. Any severe weather
reports would be appreciated through this evening.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

DTJ

In the hours before

Local storm report, May 17, 7:20 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
720 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     TSTM WND GST     GLEN HAVEN              42.83N 91.07W
05/17/2017  E70 MPH          GRANT              WI   PUBLIC

            RELAYED VIA EMERGENCY MANAGEMENT.

&&

CJA
Local storm report, May 17, 7:21 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
721 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     TSTM WND GST     CASSVILLE               42.72N 90.99W
05/17/2017  E60 MPH          GRANT              WI   TRAINED SPOTTER

            RELAYED VIA EMERGENCY MANAGEMENT.

&&

CJA
Special weather statement, May 17, 7:23 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service La Crosse WI
723 PM CDT Wed May 17 2017

WIZ032>034-041>044-180130-
Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-
Including the cities of Alma, Arcadia, Whitehall,
Black River Falls, La Crosse, Sparta, Tomah, Mauston,
and Friendship
723 PM CDT Wed May 17 2017

...Another Round Of Severe Storms Moving Into The Area...

Another round of severe storms are expected to move into the area
this evening. Large hail...isolated tornadoes possible...frequent
lightning...wind gusts to 70 mph and brief heavy rain can be
expected with the storms. Be prepared to move inside as storms
approach.

DTJ
Local storm report, May 17, 7:24 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
724 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TSTM WND DMG     3 W MEDFORD             45.14N 90.41W
05/17/2017                   TAYLOR             WI   911 CALL CENTER

            TREES BLOWN DOWN

&&

SHEA
Local storm report, May 17, 7:25 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
725 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     CHARLES CITY            43.07N 92.67W
05/17/2017                   FLOYD              IA   FIRE DEPT/RESCUE

            MANY TREES AND POWER LINES DOWN THROUGHOUT
            COUNTY MAKING MANY ROADS IMPASSABLE.

&&

CJA
Local storm report, May 17, 7:26 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
726 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     TSTM WND GST     ROCHESTER               44.01N 92.48W
05/17/2017  M64 MPH          OLMSTED            MN   TRAINED SPOTTER

            ALSO REPORTED SOME PEA SIZE HAIL

&&

DAS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:00 PM CDTSevere Thunderstorm WarningARXCrawford, Grant75 min
May 17, 7:19 PM CDTSevere Thunderstorm WarningARXLa Crosse41 min
May 17, 7:31 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau59 min
May 17, 8:06 PM CDTSevere Thunderstorm WarningARXAdams, Jackson, Juneau, Monroe54 min
May 17, 9:06 PM CDTSpecial Weather StatementARXClark, Taylor54 min
May 18, 9:42 AM CDTRiver Flood WarningARXAdams, Juneau6 days
May 18, 9:46 AM CDTRiver Flood WarningARXJuneau5 days
May 18, 2:48 PM CDTFrost AdvisoryARXAdams, Clark, Jackson, Juneau, Monroe, Taylor17 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.